MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394260000600
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil broke, and snaring was required to retrieve it.A 60cm embold packing coil was selected for use in the embolization of a pseudoaneurysm off of the gastroduodenal artery (gda) and accessory vessels with low tortuosity.Intermittent flushing was performed.The first 60cm embold packing coil was deployed successfully.This second 60cm embold packing coil was advanced without resistance and started to coil in the vessel.However, the middle portion of the coil would not pack tightly enough into the vessel.It was repositioned five or six times to try for a better pack, but then it stretched out.After the coil stretched, a snare was used to grab the coil, but while attempting to retract the coil, it broke.The coil broke at the stretched portion, and a portion of the coil was left hanging out of the parent vessel.This portion of the coil was snared and broke a few times and then snared again.The portion of the coil that was outside of the parent vessel was snared out, and the portion inside the target vessel was left where it was.Two new embold coils were used to finish embolizing the target vessel.The target vessel was embolized without problem.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the returned device consisted of the embold packing device without the delivery sheath and the perforations intact.The coil arrived broken in two parts.The device was examined visually and microscopically to reveal a stretched coil separated from the coupler.A kink to the polymer shaft was observed approximately 5.5cm from the coupler.There was coupler damage, but the couplers remained connected.
 
Event or Problem Description

Brand Name
EMBOLD? PACKING
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21791845
Report Number2124215-2025-20964
Device Sequence Number7868105
Product Code KRD
UDI-Device Identifier00191506026615
UDI-Public(01)00191506026615(17)271024(10)35137167
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K230706
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394260000600
Device Catalogue NumberM001394260000600
Device Lot Number0035137167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient RaceWhite